Analysis reveals kounis syndrome links between medications and inflammatory mediators, suggesting critical awareness.
The degranulation of mast cells and other interacting and linked cells, including T-lymphocytes, macrophages, eosinophils, and platelets, as well as a range of inflammatory mediators produced during an anaphylactic or allergic reaction, are the main causes of Kounis syndrome. Acute ischemia episodes, coronary spasm, atheromatous plaque erosion/rupture, and platelet activation can all be caused by histamine, tryptase, arachidonic acid derivatives, and chymase in the Kounis syndrome cascade. Kounis syndrome is not a single-organ vascular disease, but rather a multisystem and multidisciplinary condition. Kounis syndrome can be brought on by a variety of factors, including medications, hymenopteran stings, metals, foods, environmental exposures, illnesses, and immunizations. In addition, some unusual, rare, intriguing, and significant causes of Kounis syndrome have been discovered recently. These include: The kiss of death where human kissing and pet kissing can induce fatal Kounis syndrome. Moreover, the clinical conundrum is that several of the main drugs and substances used to treat myocardial infarction and Kounis syndrome, including adrenaline (epinephrine), aspirin, atropine, clopidogrel, corticosteroids, heparins, protamine sulfate and hirudotherapy can also induce it. Therefore, physicians should be aware of this clinical discrepancy to prevent catastrophic undesirable circumstances
No takes yet. Share an insight, caveat, or question.
Kounis et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: